Alert archive / Minnesota / Special Weather Statements in 2014
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jun 21, 2014, 9:10 PM CDT for Lac qui Parle County, Minnesota. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2014, 9:10 PM CDT (02:10 UTC)
- Expired
- Jun 21, 2014, 10:15 PM CDT
- In force
- 65 min
- Issued by
- NWS Twin Cities, MN
County Lac qui Parle County, MN
The radar
The Sioux Falls radar (KFSD), 166 km from the middle of the area, began a volume at 02:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 2.2 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -334 J/kg
- Mixed-layer LCL
- 2926 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
148
WWUS83 KMPX 220210
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
910 PM CDT SAT JUN 21 2014
MNZ054-064-220315-
LAC QUI PARLE-YELLOW MEDICINE-
910 PM CDT SAT JUN 21 2014
AT 907 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 7 MILES SOUTH OF BIG STONE CITY...OR 7 MILES SOUTHWEST
OF BIG STONE NATIONAL WILDLIFE REFUGE. THIS STORM WAS MOVING
SOUTHEAST AT 35 MPH.
PEA SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BIG STONE NATIONAL WILDLIFE REFUGE.
NASSAU.
MARIETTA.
MADISON AIRPORT.
FLORIDA CREEK WILDLIFE MANAGEMENT AREA.
DAWSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE
LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.
&&
LAT...LON 4527 9646 4528 9642 4522 9623 4463 9582
4463 9645
TIME...MOT...LOC 0210Z 328DEG 30KT 4517 9648
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 21, 6:41 PM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Jun 21, 6:41 PM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 641 PM CDT SAT JUN 21 2014 .SHORT TERM...(THIS EVENING THROUGH SUNDAY NIGHT) ISSUED AT 243 PM CDT SAT JUN 21 2014 MOSTLY CLEAR SKIES CURRENTLY ACROSS THE AREA WILL SEE CLOUD COVER PROGRESSIVELY INCREASE OVER THE UPCOMING 24 TO 36 HOURS AS THE UPPER TROUGH OVER SOUTHERN CANADA SHIFTS EAST AND A SHORTWAVE CURRENTLY EVIDENT IN WATER VAPOR OVER NEVADA QUICKLY MOVES EAST INTO THE MID-UPPER MISSISSIPPI VALLEY BY SUNDAY EVENING. THE THERMAL RIDGE WILL BE PUSHING EAST INTO OUR AREA LATE TONIGHT AND SUNDAY MORNING... WITH INSTABILITY AND MOISTURE INCREASING MARKEDLY ON SUNDAY. A FAIRLY ROBUST 850MB THETA-E RIDGE AND PW AXIS SHIFT INTO THE AREA SUNDAY AFTERNOON INTO SUNDAY EVENING... WITH STEEPENING LAPSE RATES AND ROBUST MUCAPE BY LATE IN THE DAY. THERE WILL BE SOME POTENTIAL FOR SEVERE WEATHER... ALTHOUGH THE BEST CHANCE OF THAT APPEARS TO BE SOUTH AND SOUTHWEST OF OUR AREA... WHERE BETTER BOUNDARY LAYER INSTABILITY IS EXPECTED NEAR THE SURFACE TROUGH AND SECONDARY WARM FRONTAL BOUNDARY. HOWEVER... THERE IS SOME POTENTIAL FOR A DECENT AMOUNT OF PCPN OVER THE CENTRAL AND SOUTHERN PORTION OF THE AREA SUNDAY AFTERNOON INTO SUNDAY NIGHT AS THE WAVE CURRENTLY OVER NEVADA MOVES THROUGH THE REGION AND CONVECTION BECOMES WIDESPREAD AHEAD OF THE SURFACE TROUGH/COLD FRONT... WHICH IS EXPECTED TO TRAVERSE THE FORECAST AREA SUNDAY NIGHT. THE NAM... GFS... AND ECMWF HAVE ALL INCREASE THEIR PCPN MAXIMA TO SOME EXTENT... BUT STILL DISAGREE QUITE A BIT ON LOCATION AND TO A LESSER EXTENT ON TIMING. THE SREF SHOWS WIDELY RANGING PCPN POTENTIAL... ANYWHERE FROM LESS THAN HALF AN INCH TO OVER THREE INCHES... DUE IN LARGE PART TO DIFFERENCES IN LOCATION. AT THIS POINT... CHOSE TO INCREASE POPS SOME BY SUNDAY AFTERNOON... AND BOOST PCPN AMOUNTS SLIGHTLY. CONVECTION WHICH DEVELOPS TO OUR SOUTHWEST/SOUTH BY SUNDAY AFTERNOON WILL CERTAINLY PLAY A ROLE IN HOW MUCH WE SEE OVER OUR AREA... SO THINGS WILL NEED TO BE MONITORED CLOSELY THROUGH TONIGHT GIVEN THAT ANY ADDITIONAL SIGNIFICANT PCPN COULD SUBSTANTIALLY EXACERBATE FLOODING PROBLEMS. .LONG TERM...(MONDAY THROUGH SATURDAY) ISSUED AT 243 PM CDT SAT JUN 21 2014 WITH A MORE POTENT LOW PRES CENTER AND ASSOCIATED CDFNT PUSHING THRU MN INTO WI SUN NIGHT INTO MON...MODELS HAVE NOTICEABLY INCREASED QPF POTENTIAL DUE TO A MARKED PWAT INCREASE...STRONG PVA ON THE NORTHERN FRINGES OF THE LOW PRES CENTER...AND A NOTED INCRS IN H7 OMEGA LIFT ON THE NRN AND ERN SIDES OF THE LOW PRES CENTER. COVERAGE STILL LOOKS TO BE MORE SCATTERED THAN NUMEROUS SUN NIGHT THRU MON...BUT ANY STORM WILL EASILY BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL...ESPECIALLY IF IN A CLUSTER. WITH PLENTY OF FLOODED RIVERS AND RIVERS STILL RISING TO THEIR CRESTS IN THE NEXT 24-48 HOURS...EVEN SMALL AMOUNTS OF RAIN CAN HAVE SIGNIFICANT CONSEQUENCES IN THE RIVER STAGES SO CONTINUED MONITORING OF THIS SITUATION IS VERY PRUDENT. LATEST WPC QPF INDICATE FAIRLY WIDESPREAD 1-2 INCH RAINFALL FOR MUCH OF THE SOUTHERN HALF OF MN STARTING THIS EVENING AND ENDING MON EVENING. AS THIS FRONTAL SYSTEM EXITS THE AREA MON...A REPRIEVE LOOKS TO OCCUR MON NIGHT THROUGH WED AS HIGH PRES MOVES ACROSS THE AREA. THAT IS NOT TO STAY THE AREA WILL BE DEVOID OF PRECIPITATION. A LACK OF AIRMASS CHANGE MEANS THAT MOISTURE WILL STILL BE DEEP IN THE AREA WHILE WEAK DISTURBANCES ALOFT DRIFT THRU THE AREA...SO SLGT-LOW CHC POPS HAVE BEEN MAINTAINED ACRS THE CWFA MON NIGHT THRU WED. THE NEXT ORGANIZED SYSTEM BEGINS ITS APPROACH TO THE UPR MISS RIVER VALLEY FROM THE CENTRAL ROCKIES THU WHERE A CONGLOMERATE LOW PRES CENTER WILL BE DEVELOPING. THIS SYSTEM WILL HAVE A WMFNT STRETCHING ACRS THE CENTRAL PLAINS AND MID MISS RIVER VALLEY... ASSOCIATED WITH THE AFOREMENTIONED CDFNT THAT WILL HAVE DROPPED THRU LATE MON. THIS WMFNT WILL THEN SLOWLY LIFT NWD THU INTO SAT WHILE THE LOW PRES CENTER OVER THE ROCKIES DEVELOPS FURTHER. THE WMFNT...ACTING AS AN EFFICIENT MOISTURE CONVERGENCE BOUNDARY WHILE UPPER LEVEL SUPPORT IS SUFFICIENT FOR INCREASED PRECIP COVERAGE... WILL SPREAD SHWRS/TSTMS OVER MUCH OF THE AREA FOR LATE THU THRU FRI AND POSSIBLY SAT. TOO EARLY ATTM TO GO WITH POPS ANY HIGHER THAN CHC...AND TOO EARLY TO DETERMINE QPF BUT THE DAY 5-7 FORECASTS DO INCLUDE 2-3 INCHES OF RAIN FOR MUCH OF SRN-CENTRAL MN INTO WRN WI. SO...THE OVERALL THEME HERE IS THAT...WITH THE CALENDAR NOW TURNING TO SUMMER...THIS PATTERN WILL MEAN DAILY CONVECTION FOR PORTIONS IF NOT MUCH OF THE MPX CWFA WITH THE POTENTIAL FOR HEAVY RAIN IN ANY STORMS THAT FORM. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING) ISSUED AT 641 PM CDT SAT JUN 21 2014 THE MAIN CONCERN DURING THE PERIOD IS CONVECTION. STRONG TO SEVERE THUNDERSTORMS ARE CURRENTLY IN PROGRESS FROM NORTH CENTRAL MN ON BACK INTO CENTRAL SD. LOCAL MODELING SUGGESTS PRETTY GOOD CHANCES FOR THE STORMS TO REACH KAXN IN THE 02Z-04Z TIME FRAME WITH OTHER STORMS DEVELOPING AROUND KRWF FROM 04Z-06Z. THE ACTIVITY IS EXPECTED TO WEAKEN MOVING THROUGH KSTC AND MAY NEVER REACH THE TWIN CITIES AND POINTS EAST OVERNIGHT. SUNDAY REPRESENTS THE NEXT THREAT OF STRONG TO SEVERE CONVECTION AS A LOW PRESSURE SYSTEM APPROACHES FROM THE CENTRAL PLAINS. THUNDERSTORMS ARE LIKELY DURING THE LATE AFTERNOON AND EVENING AROUND THE TWIN CITIES AND THROUGH THE NIGHT FOR KRNH AND KEAU. CEILINGS MAY DETERIORATE TO LESS THAN MVFR AS THERE IS THE POTENTIAL FOR VERY HEAVY RAINFALL TO DEVELOP FROM THE TWIN CITIES THROUGH SOUTH CENTRAL MN. WINDS MAINLY SE AT 5 TO 10 KNOTS. KMSP...KEPT IT DRY OVERNIGHT AND SUNDAY MORNING AS CONVECTION WELL TO THE WEST IS EXPECTED TO DISSIPATE BEFORE REACHING THE AIRFIELD. DIFFERENT SITUATION SUNDAY AFTERNOON/EVENING AS STORMS DEVELOP AROUND THE TWIN CITIES ALONG WITH THE POTENTIAL FOR VERY HEAVY RAINFALL. /OUTLOOK FOR KMSP/ SUN NIGHT...MVFR CIGS/VSBYS LIKELY IN SHRA/TSRA. WINDS SE 10 KTS...BECMG WNW 10 KTS. MON...VFR. SHRA/TSRA POSSIBLE. WINDS WNW 10 KTS. TUE...VFR. WINDS NW 10 KTS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && SHORT TERM...TRH LONG TERM...JPC AVIATION...RAH
Hazardous weather outlook, Jun 21, 11:45 AM CDT, 9 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1145 AM CDT SAT JUN 21 2014 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 221645- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1145 AM CDT SAT JUN 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS EVENING... MAINLY NORTH AND WEST OF SAINT CLOUD. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. FLOODING OF MAIN STEM RIVERS...CREEKS...STREAMS...AND LAKES WILL CONTINUE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE FLOOD THREAT WILL CONTINUE OVER THE NEXT FEW DAYS. MUCH OF THE CROW RIVER...MINNESOTA RIVER...AND THE MISSISSIPPI RIVER FROM SAINT PAUL DOWN TOWARD RED WING WILL RISE ABOVE...AND REMAIN ABOVE FLOOD STAGE FOR THE NEXT SEVERAL DAYS. FURTHERMORE...MULTIPLE LOCATIONS ALONG THE CROW AND LOWER MISSISSIPPI RIVERS WILL REACH MAJOR FLOOD STAGE. POINTS ALONG THE ST CROIX RIVER WILL REACH FLOOD STAGE BY EARLY NEXT WEEK. THUNDERSTORMS WILL BE POSSIBLE NEXT WEEK. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jun 21, 9:10 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
910 PM CDT SAT JUN 21 2014
MNZ054-064-220315-
LAC QUI PARLE-YELLOW MEDICINE-
910 PM CDT SAT JUN 21 2014
AT 907 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 7 MILES SOUTH OF BIG STONE CITY...OR 7 MILES SOUTHWEST
OF BIG STONE NATIONAL WILDLIFE REFUGE. THIS STORM WAS MOVING
SOUTHEAST AT 35 MPH.
PEA SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BIG STONE NATIONAL WILDLIFE REFUGE.
NASSAU.
MARIETTA.
MADISON AIRPORT.
FLORIDA CREEK WILDLIFE MANAGEMENT AREA.
DAWSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE
LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.
&&
LAT...LON 4527 9646 4528 9642 4522 9623 4463 9582
4463 9645
TIME...MOT...LOC 0210Z 328DEG 30KT 4517 9648The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 10:14 PM CDT | Special Weather Statement | MPX | Lac qui Parle, Yellow Medicine | 61 min |
| Jun 21, 11:13 PM CDT | Special Weather Statement | MPX | Redwood | 62 min |
| Jun 22, 12:17 AM CDT | Special Weather Statement | MPX | Lac qui Parle | 3 hr |
| Jun 22, 4:26 AM CDT | Flash Flood Watch | MPX | Anoka, Blue Earth, Brown, Carver, Dakota, Faribault and 19 more | 15 hr |
| Jun 22, 12:47 PM CDT | River Flood Warning | MPX | Chippewa, Renville, Yellow Medicine | 10 days |
| Jun 22, 12:26 PM CDT | Special Weather Statement | MPX | Pierce | 64 min |
Nearby
Special Weather Statements in Minnesota, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.